Alert archive / Iowa / Blizzard Warnings in 2007
Blizzard Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this blizzard warning at Mar 2, 2007, 12:14 PM CST for 8 counties in Iowa; 8 counties in Nebraska. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 12:14 PM CST (18:14 UTC)
- Expired
- Mar 3, 2007, 4:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Pierce County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KOAX 021814 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1214 PM CST FRI MAR 2 2007 ...BLIZZARD CONDITIONS STILL A PROBLEM FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... .STRONG WINDS WILL CONTINUE ON THE BACKSIDE OF THE POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE GREAT LAKES REGION. THERE WILL ALSO BE SOME LIGHT SNOW. ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED OVER NORTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA THROUGH THIS EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE BLIZZARD CONDITIONS IN SOME AREAS...AND VERY POOR TRAVEL CONDITIONS. TRAVEL IS STRONGLY DISCOURAGED. IAZ043-055-056-069-NEZ011-012-015-017-018-033-034-045-030215- /O.UPG.KOAX.SB.Y.0006.000000T0000Z-070303T0000Z/ /O.NEW.KOAX.BZ.W.0002.070302T1814Z-070303T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE- WAYNE-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...PIERCE... WAYNE...WEST POINT...TEKAMAH...BLAIR 1214 PM CST FRI MAR 2 2007 ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT AND HAS BEEN REPLACED BY THE BLIZZARD WARNING. THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO IN SOME AREAS THROUGH MIDNIGHT. NEW SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE FROM TODAY INTO TONIGHT. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. UNNECESSARY TRAVEL IS STRONGLY DISCOURAGED. SOME ROADS WILL BE CLOSED. A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ IAZ079-080-090-091-030215- /O.UPG.KOAX.BS.Y.0001.000000T0000Z-070303T0000Z/ /O.NEW.KOAX.BZ.W.0002.070302T1814Z-070303T0600Z/ MILLS-MONTGOMERY-FREMONT-PAGE- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...CLARINDA 1214 PM CST FRI MAR 2 2007 ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT AND HAS BEEN REPLACED BY THE BLIZZARD WARNING. THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO IN SOME AREAS THROUGH MIDNIGHT. NEW SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE FROM TODAY INTO TONIGHT. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. UNNECESSARY TRAVEL IS STRONGLY DISCOURAGED. SOME ROADS WILL BE CLOSED. A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ016-030>032-042>044-052-053-030215- /O.EXT.KOAX.SB.Y.0006.000000T0000Z-070303T0600Z/ ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-DOUGLAS-SARPY- INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON... COLUMBUS...SCHUYLER...FREMONT...OMAHA...BELLEVUE 1214 PM CST FRI MAR 2 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS IS AN EXTENSION OF THE PREVIOUS ADVISORY. THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE FREQUENTLY THROUGH THE DAY. NEAR BLIZZARD CONDITIONS WILL ALSO EXIST AT TIMES...WITH AREAS SEEING WHITE OUT CONDITIONS. NEW SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE FROM TODAY INTO TONIGHT. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. BLOWING AND DRIFTING OF SNOW WILL CAUSE MAJOR TRAVEL PROBLEMS...ESPECIALLY IN OPEN AREAS. TRAVEL THAT IS NOT NECESSARY SHOULD BE AVOIDED. IF YOU HAVE TO TRAVEL...MOTORISTS ARE URGED TO USE EXTREME CAUTION AS SOME ROADS MAY BE CLOSED. IF POSSIBLE...STAY OFF THE ROADS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ050-051-065>068-030215- /O.EXT.KOAX.BS.Y.0001.000000T0000Z-070303T0600Z/ BUTLER-SAUNDERS-SEWARD-LANCASTER-CASS-OTOE- INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY 1214 PM CST FRI MAR 2 2007 ...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS IS AN EXTENSION OF THE PREVIOUS ADVISORY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES THROUGH THE DAY. SNOWFALL FROM 1 TO 3 INCHES IS POSSIBLE. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. BLOWING AND DRIFTING OF SNOW WILL ALSO CAUSE SOME TRAVEL PROBLEMS...ESPECIALLY IN OPEN AREAS. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
3 follow-up statements
000 WWUS43 KOAX 022122 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 322 PM CST FRI MAR 2 2007 ...BLIZZARD CONDITIONS STILL A PROBLEM ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... .STRONG WINDS WILL CONTINUE ON THE BACKSIDE OF THE POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE GREAT LAKES REGION. THERE WILL ALSO BE SOME LIGHT SNOW. NEW SNOW AMOUNTS FROM 1 TO 2 INCHES MAY OCCUR OVERNIGHT. AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE BLIZZARD CONDITIONS IN SOME AREAS...AND VERY POOR TRAVEL CONDITIONS. TRAVEL IS STRONGLY DISCOURAGED BECAUSE OF LOW VISIBILITY AND ROADS THAT ARE CLOSED. NEZ050-051-065>068-031100- /O.CAN.KOAX.BS.Y.0001.000000T0000Z-070303T0600Z/ /O.EXB.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/ BUTLER-SAUNDERS-SEWARD-LANCASTER-CASS-OTOE- INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY 322 PM CST FRI MAR 2 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM CST SATURDAY... ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST SATURDAY. THE BLOWING SNOW ADVISORY HAS BEEN REPLACED WITH THE SNOW AND BLOWING SNOW ADVISORY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME AREAS. NEW SNOW AMOUNTS OF AROUND AN INCH ARE POSSIBLE. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL WILL BE VERY DIFFICULT OR IMPOSSIBLE. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. TRAVEL THAT IS NOT NECESSARY SHOULD BE AVOIDED. $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-017-018-033-034- 045-031100- /O.EXT.KOAX.BZ.W.0002.000000T0000Z-070303T1100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...PIERCE...WAYNE...WEST POINT... TEKAMAH...BLAIR 322 PM CST FRI MAR 2 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM CST SATURDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM CST SATURDAY. THIS IS AN EXTENSION OF THE PREVIOUS WARNING. THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO OVERNIGHT. NEW SNOW AMOUNTS OF 1 OR 2 INCHES ARE POSSIBLE. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. DO NOT TRAVEL. MANY ROADS ARE CLOSED. A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ090-091-031100- /O.EXB.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/ JOHNSON-NEMAHA- INCLUDING THE CITIES OF...TECUMSEH...AUBURN 322 PM CST FRI MAR 2 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST SATURDAY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME AREAS. NEW SNOW AMOUNTS OF AROUND AN INCH ARE POSSIBLE. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. TRAVEL THAT IS NOT NECESSARY SHOULD BE AVOIDED. $$ NEZ016-030>032-042>044-052-053-031100- /O.EXT.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/ ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-DOUGLAS-SARPY- INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON... COLUMBUS...SCHUYLER...FREMONT...OMAHA...BELLEVUE 322 PM CST FRI MAR 2 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST SATURDAY. THIS IS AN EXTENSION OF THE PREVIOUS ADVISORY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME AREAS. NEW SNOW AMOUNTS AROUND AN INCH OR TWO ARE POSSIBLE. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL WILL BE VERY DIFFICULT OR IMPOSSIBLE. SOME ROADS ARE CLOSED. MOTORISTS ARE URGED TO USE AVOID TRAVEL THAT IS NOT NECESSARY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. TRAVEL WILL BE VERY DIFFICULT OR IN SOME AREAS IMPOSSIBLE. $$ MILLER
000 WWUS43 KOAX 030307 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 907 PM CST FRI MAR 2 2007 ...BLOWING AND DRIFTING SNOW STILL A PROBLEM ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA... .STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE REGION MUCH OF TONIGHT AS DEEP LOW PRESSURE DRIFTS SLOWLY EAST ACROSS THE GREAT LAKES. THIS COMBINATION WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. BLIZZARD CONDITIONS AND VERY POOR TRAVEL CONDITIONS CAN BE EXPECTED...ESPECIALLY ACROSS FAR EAST CENTRAL AND NORTHEAST NEBRASKA AND WESTERN IOWA. TRAVEL IS STRONGLY DISCOURAGED BECAUSE OF LOW VISIBILITY AND SNOW PACKED OR CLOSED ROADS. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-017-018-033-034- 045-031100- /O.CON.KOAX.BZ.W.0002.000000T0000Z-070303T1100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...PIERCE...WAYNE...WEST POINT... TEKAMAH...BLAIR 907 PM CST FRI MAR 2 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY. THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES IN OPEN AREAS TO NEAR ZERO AT TIMES OVERNIGHT. NEW SNOW AMOUNTS...HOWEVER...WILL BE UNDER 1 INCH. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. DO NOT TRAVEL. MANY ROADS ARE CLOSED. A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ016-030>032-042>044-050>053-065>068-090-091-031100- /O.CON.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/ ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... TECUMSEH...AUBURN 907 PM CST FRI MAR 2 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS. NEW SNOW AMOUNTS...HOWEVER...WILL BE UNDER 1 INCH. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE DUE TO DRIFTING SNOW. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. $$ CHERMOK
000 WWUS43 KOAX 030954 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 354 AM CST SAT MAR 3 2007 ...BLOWING AND DRIFTING SNOW STILL A PROBLEM ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA... .STRONG NORTHWEST WINDS AND PERIODS OF SNOW WILL CONTINUE OVER THE REGION THIS MORNING. SNOW WILL END AND WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON...FIRST IN EASTERN NEBRASKA...AND LATER THIS AFTERNOON IN WESTERN IOWA. UNTIL THAT TIME...POOR TRAVEL CONDITIONS CAN BE EXPECTED. TRAVEL IS STILL DISCOURAGED BECAUSE OF AREAS OF LOW VISIBILITY AND SNOW PACKED OR CLOSED ROADS. IAZ043-055-056-069-079-080-090-091-031800- /O.EXB.KOAX.SB.Y.0006.070303T1000Z-070303T2200Z/ /O.EXT.KOAX.BZ.W.0002.000000T0000Z-070303T1000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA 354 AM CST SAT MAR 3 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE BLIZZARD WARNING IS NO LONGER IN EFFECT AFTER 4 AM CST EARLY THIS MORNING. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES IN OPEN AREAS TO A QUARTER MILE AT TIMES UNTIL LATE AFTERNOON. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS AS NORTHWEST WINDS CONTINUE AT 20 TO 30 MPH WITH SOME GUSTS AROUND 40 MPH. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE DUE TO DRIFTING SNOW AND CLOSED ROADS. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. $$ NEZ011-012-015-017-018-033-034-045-031800- /O.EXB.KOAX.SB.Y.0006.070303T1000Z-070303T1800Z/ /O.EXT.KOAX.BZ.W.0002.000000T0000Z-070303T1000Z/ KNOX-CEDAR-THURSTON-PIERCE-WAYNE-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... PIERCE...WAYNE...WEST POINT...TEKAMAH...BLAIR 354 AM CST SAT MAR 3 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE BLIZZARD WARNING IS CANCELED EFFECTIVE 4 AM CST EARLY THIS MORNING. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES THIS MORNING. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS. NEW SNOW AMOUNTS...HOWEVER...WILL BE VERY SMALL. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. TRAVEL WILL BE DIFFICULT DUE TO DRIFTING SNOW. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. $$ NEZ078-088-089-092-093-031800- /O.EXB.KOAX.SB.Y.0006.070303T1000Z-070303T1800Z/ SALINE-JEFFERSON-GAGE-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE... PAWNEE CITY...FALLS CITY 354 AM CST SAT MAR 3 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES THIS MORNING. LOCALIZED WHITE OUTS WILL OCCUR IN SOME OPEN AREAS. NEW SNOW AMOUNTS... HOWEVER...WILL BE VERY SMALL. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. TRAVEL WILL BE DIFFICULT DUE TO DRIFTING SNOW. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. $$ NEZ016-030>032-042>044-050>053-065>068-090-091-031800- /O.EXT.KOAX.SB.Y.0006.000000T0000Z-070303T1800Z/ ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... TECUMSEH...AUBURN 354 AM CST SAT MAR 3 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE AT TIMES THIS MORNING. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS. NEW SNOW AMOUNTS...HOWEVER...WILL BE VERY SMALL. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. TRAVEL WILL BE DIFFICULT DUE TO DRIFTING SNOW. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS NOT NECESSARY. $$ POLLACK
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 2, 9:40 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 2, 9:40 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 AM CST FRI MAR 2 2007
.DISCUSSION...
ADJUSTED HEADLINES AND OTHER PRODUCTS WILL BE UPDATED SHORTLY. SNOW
HAS MOVED BACK IN FROM THE NORTH AND EXPECT THIS TO EXPAND SOUTH.
BUMPED UP SNOW AMOUNTS IN THE GRIDS A BIT IN THE NORTH. HEADLINES
MAY NEED SOME EXTENSION PAST 6 PM...BUT THAT WILL BE ADDRESSED LATER.
SURFACE LOW WAS CENTERED OVER WISCONSIN AS OF 15Z...JUST NORTHWEST
OF OSHKOSH...WITH PRESSURE AROUND 979 MB. CONDITIONS SHOULD GET
BETTER AND WINDS WILL DIMINISH A BIT AS LOW MOVES EAST TONIGHT AND
PRESSURE GRADIENT DECREASES.
&&
.PREV DISCUSSION... /ISSUED 436 AM CST FRI MAR 2 2007/
DISCUSSION...
THE PRIMARY CONCERN FOR THIS FORECAST IS CONTINUING PERIOD OF STRONG
WINDS AND LIGHT SNOW AS AN INTENSE LOW BOTH AT THE SURFACE AND
ALOFT MOVES SLOWLY TOWARD THE GREAT LAKES. A TROUGH NOW EXTENDING
WEST FROM THE LOW INTO THE DAKOTAS WILL CONTINUE TO PIVOT SOUTH INTO
NEBRASKA. THIS PLUS CYCLONIC FLOW AT LOW LEVELS SHOULD GIVE A BOOST
TO PRECIP OVER THE AREA. EXPECT 1 TO 3 INCHES OF SNOW IN NORTHEAST
NEBRASKA BEFORE ENDING TONIGHT. THIS WOULD BE MORE IN LINE WITH GFS
THAN NAM. NAM IS LIKELY OVERDONE AS IT HAS TENDED TO BE LATELY.
EVEN SO...THERE MAY WELL BE ENOUGH SNOW TO CAUSE SIGNIFICANT
TRAVEL PROBLEMS IN NORTHEAST NEBRASKA...EVEN IN AREAS THAT HAD
LITTLE SNOW RECENTLY. ISSUED A SNOW AND BLOWING SNOW ADVISORY FOR
THE NORTHERN COUNTIES OF NORTHEAST NEBRASKA.
THE INTENSE PRESSURE GRADIENT WILL KEEP STRONG WINDS IN THE AREA
THROUGH THE DAY. 06Z NAM12 KEEPS AN AREA OF 50 TO 55 KT 850 MB
WINDS IN NORTHEAST NEBRASKA THROUGH THE DAY...AND 00Z RUN EXTENDED
THIS AREA TOWARD THE KANSAS BORDER. CALLS INTO RURAL COUNTIES INDICATED
THAT MANY OF THE AREAS THAT RECEIVED A LOT OF SNOW YESTERDAY STILL
HAD CONSIDERABLE BLOWING AND DRIFTING SNOW WITH SOME ROAD CLOSURES.
AS WINDS REMAIN STEADY OR INCREASE SLIGHTLY DURING THE DAY...AND
LIGHT SNOW MOVES BACK SOUTHWEST INTO THE AREA...EXTENDED THE BLOWING
SNOW ADVISORY FOR THE AFFECTED COUNTIES.
BLOWING SNOW PROBLEMS MAY CONTINUE INTO FRIDAY NIGHT...BUT IN
GENERAL THE MODELS BEGIN TO RELAX THE PRESSURE GRADIENT SOMEWHAT.
SURFACE WINDS MAY ALSO DECOUPLE SOMEWHAT FROM THE UPPER CIRCULATION...
ALLOWING LIGHTER WINDS.
SKIES SHOULD BEGIN TO CLEAR LATER FRIDAY NIGHT AS UPPER TROUGH
CONTINUES TO PIVOT TOWARD THE SOUTH. WINDS ARE STILL TOO STRONG
FOR GOOD RADIATION CONDITIONS.
THE REST OF THE FORECAST IS CONCERNED MOSTLY WITH TEMPERATURES.
IN GENERAL WENT BELOW PREVIOUS FORECAST BY A BIT...BUT WELL BELOW GUIDANCE.
MELTING THE SNOW COVER WILL BE A MAJOR FORECAST FACTOR. IT
SHOULD GO EASILY IN THE SOUTHWEST AND WEST CENTRAL COUNTIES WHERE
VERY LITTLE FELL IN THE LAST STORM OR THIS ONE. IT WILL BE A
TOUGHER JOB FARTHER NORTH AND EAST...AND TOUGHER YET TOWARD
WEST CENTRAL IOWA HARLAN REPORTED 16 INCHES. DESPITE A WARMING
TREND BEGINNING LATER IN THE WEEKEND...SOME OF THIS MAY PERSIST
FOR A LONG TIME. WARM AIR ALOFT AND A HIGHER SUN ANGLE SHOULD
ALLOW TEMPERATURES TO BEGIN A REBOUND LATER IN THE WEEKEND...BUT
COULD TAKE MOST OF THE WEEK TO MELT OUT SNOW NEAR HARLAN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
NEZ011-012-015>018-030>034-042>045-052-053.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ078-088>093.
BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ050-
051-065>068.
IA...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
IAZ043-055-056-069.
BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ079-
080-090-091.
&&
MILLERHazardous weather outlook, Mar 2, 10:57 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1057 AM CST FRI MAR 2 2007 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-052-053-030000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA- KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1057 AM CST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS WILL COMBINE WITH LIGHT SNOW TO CREATE WIDESPREAD BLOWING AND DRIFTING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN SOME AREAS WITH WINDS GUSTING OVER 40 MPH. SNOWFALL AMOUNTS FROM ONE TO THREE INCHES MAY OCCUR TODAY INTO TONIGHT. MOTORISTS SHOULD USE EXTREME CAUTION. AVOID TRAVEL UNLESS IT IS NECESSARY. BE PREPARED TO ENCOUNTER SNOW COVERED ROADS...SNOW DRIFTS AND POSSIBLY CLOSED ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS THROUGHOUT THE DAY REGARDING SNOWFALL AMOUNTS...WINDS...VISIBILITIES...DRIFTING SNOW...POWER OUTAGES...AND ROAD CLOSURES. IAZ079-080-090-091-NEZ050-051-065>068-030000- BUTLER-CASS-FREMONT IA-LANCASTER-MILLS IA-MONTGOMERY IA-OTOE-PAGE IA- SAUNDERS-SEWARD- 1057 AM CST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS WILL CREATE BLOWING AND DRIFTING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN SOME AREAS WITH WINDS GUSTING OVER 40 MPH. SNOWFALL AMOUNTS OF AN INCH OR TWO WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO TONIGHT. MOTORISTS SHOULD USE CAUTION AND AVOID TRAVEL IF NOT NECESSARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY NEW ACCUMULATIONS OF SNOW OR DANGEROUS ROAD CONDITIONS. NEZ078-088>093-030000- GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-SALINE- 1057 AM CST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT BLUSTERY NORTHWEST WINDS FROM 25 TO 35 MPH WITH SOME HIGHER GUSTS WILL PREVAIL TODAY. THIS COULD ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. THERE IS A CHANCE FOR LIGHT SNOW LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT NEW SNOW AMOUNTS. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:42 AM CST | Snow and Blowing Snow Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 32 hr |
| Mar 2, 3:58 AM CST | Wind Advisory | OAX | Boone, Butler, Colfax, Gage, Jefferson, Johnson and 8 more | 14 hr |
Nearby
Blizzard Warnings in Iowa, 2007Blizzard Warnings in Nebraska, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.